There have been many reports of Benicar and its side-effects in the news lately.
If you are currently taking Benicar, it’s probably safe to say you’re more than a little concerned about your wellbeing. Commonly used to control high blood pressure, this olmesartan-based medication has been linked to severe gastrointestinal issues, such as sprue-like enteropathy.
To Take or Not to Take: That Is the Question
Benicar users who are affected by sprue-like enteropathy may experience chronic and severe diarrhea, significant weight loss, and other serious complications. Some patients are hospitalized because the complications are so severe.
If you’re taking Benicar to lower your blood pressure, you may be wondering whether you should continue taking the medication. According to the U.S. Food and Drug Administration (FDA), those who are taking Benicar should:
- Contact a medical professional if you begin to experience severe diarrhea, diarrhea that doesn’t go away, or significant weight loss.
- Ask your healthcare professional to evaluate your symptoms and determine the cause, if you have gastrointestinal problems. You may need to switch to another blood pressure medication.
- Discuss any questions or concerns you have about taking Benicar with your doctor.
- Report any side-effects you experience to your doctor and the U.S. Food and Drug Administration’s MedWatch program.
- Avoid stopping the medication until discussing it with your doctor. High blood pressure is a serious issue, and if not appropriately treated, puts patients at risk for stroke, kidney failure, heart attacks, and other serious issues.
The Attorneys of Wayne Wright LLP Want to Help
If you’ve developed sprue-like enteropathy or have experienced any other severe side effects after taking Benicar, you may be eligible to receive compensation, and the legal team at Wayne Wright LLP wants to help. We encourage you to call 800-237-3334 to set up your FREE case evaluation and start learning more about rights today.